Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abdominal pain & acid reflux that won't quit - BY
Nov 9, 2000

A while back I asked a question with the above title. I just wanted to followup with you the ONLY method that seems to help and ask a question regarding it's effects.

I am on Sustiva, Zerit, and Epivir. I have found that the only answer to the Acid Reflux is to take BOTH my Carafate and Prilosec AT THE SAME TIME that I take the Sustiva. This significantly reduces the acid reflux and generalized abdominal pain.

Now the question. I have read in various places that taking acid reducing drugs can have an effect on the absorption of HIV meds. Do you know of any problem with reduced absorption when Prilosec, Carafate, and Sustiva (as well as Zerit and Epivir) are taken together?

Response from Dr. Young

Thanks for your question. I am very happy that you've found a solution to the problem. There shouldn't be any problem in taking these medications together. -BY

Benjamin Young, M.D., Ph.D.



Previous
Drugs, side effects, how to take them?
Next
Facial wasting just starting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement